Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 38, NWS St. Louis, MO

March 8, 2010Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 8, 2010, 6:42 PM CST for Lewis County, Missouri. It took effect at Mar 9, 2010, 6:00 AM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 8, 2010, 6:42 PM CST (00:42 UTC)
In effect from
Mar 9, 2010, 6:00 AM CST
Expired
Mar 12, 2010, 9:02 PM CST
In force
4 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 12.84 ft at Mar 10, 2010, 1:00 PM CST.

actionminormoderate101503/0803/0903/1003/1103/1203/1303/14
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:06 PM CST, 36 minutes earlier.

Area forecast discussion, Mar 8, 6:06 PM CST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CST MON MAR 8 2010

.DISCUSSION...
/320 PM CST MON MAR 8 2010/

THE MORNING H85 ANALYSIS SHOWED THE WARM CONVEYOR BELT WAS IN THE
PROCESS OF BECOMING FIRMLY ESTABLISHED TO OUR WEST. GOOD LOW LEVEL
MOISTURE WITH H85 DEW POINTS AOA 10 DEGC HAD ALREADY PROGRESSED
INTO SRN OK...AND CURRENT PROFILER DATA SUGGESTS THIS TRANSPORT HAS
CONTINUED INTO THE CENTRAL PLAINS THROUGHOUT THE DAY. AS A RESULT
OF THIS AND LARGE SCALE ASCENT SPREADING ACROSS THE SOUTHERN AND
CENTRAL PLAINS AHEAD OF THE NM CLOSED LOW...A SWATH OF WIDESPREAD
RAIN HAS EVOLVED FROM OK INTO SRN NEBRASKA WITH SOME EMBEDDED
THUNDER AS WELL. THE WARM CONVEYOR BELT WILL SHIFT EASTWARD
TONIGHT IN ASSOCIATION WITH MOVEMENT OF THE UPPER LOW INTO SOUTH
CENTRAL KS...WITH THE ATTENDANT ARCING BAND OF RAIN/SHOWERS
SPREADING FROM WEST TO EAST THROUGH CENTRAL MO. THERE IS STILL SOME
QUESTION ON THE LOCATION OF THE LEADING EDGE OF PRECIPITATION...AND
I CONTINUE TO LIKE THE IDEA OF IT TO BE NEAR OR JUST EAST OF THE
MS RIVER AT 12Z TUES. NOT MUCH HAS CHANGED WITH THE EXPECTED
EVOLUTION OF PRECIPITATION TRENDS THAT I DISCUSSED YESTERDAY. THIS
INITIAL BAND SHOULD SHIFT EAST NORTHEAST ACROSS ERN MO AND WRN IL
DURING THE MORNING AND EARLY AFTERNOON. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE DAY IN THE
VICINITY OF SE KS/SW MO IN CONJUNCTION WITH LARGE SCALE ASCENT
AHEAD OF A LIFTING VORT MAX/SHORT WAVE AND WHERE STEEPER MID LEVEL
LAPSE RATES AND MODEST INSTABILITY WILL EXIST. THIS ACTIVITY
SHOULD THEN EXPAND AND ROTATE NEWD INTO CENTRAL MO BY EARLY
EVENING AND ACROSS THE REMAINDER OF THE CWA ON TUESDAY NIGHT.
THERE IS SOME QUESTION ON THE SRN EXTENT OF THIS ACTIVITY...CERTAINLY
THE REGION FROM CENTRAL MO THROUGH WEST CENTRAL IL HAS THE HIGHEST
POPS.

WEDNESDAY WILL MORE OR LESS BE THE DAY WE ARE INBETWEEN SYSTEMS
WITH THE INITIAL LOW HAVING LIFTED NORTHWARD INTO THE UPPER MS
VALLEY...AND THE NEXT UPSTREAM UPPER LOW MOVING INTO OK. THE WARM
SECTOR WILL EXPAND ACROSS THE AREA AND CLOUDS WILL THIN...LEADING
TO A NICE MILD DAY WITH WELL ABOVE NORMAL TEMPS. THIS HEATING
COMBINED WITH COLD TEMPS ALOFT AND INCREASING LOW LEVEL MOISTURE
WILL RESULT IN MODEST SURFACE BASED INSTABILITY WITH AFTERNOON
SBCAPES AOA 500 J/KG. THE NAM IS ALSO SHOWING LITTLE CIN...HOWEVER
LARGE SCALE FEATURES AND FOCUSING BOUNDARIES ARE ABSENT...SUGGESTING
IF ANYTHING DEVELOPS...THE COVERAGE WILL BE LIMITED.

OF GREATER NOTE IS THE EVOLUTION DURING THE AFTERNOON TO OUR
SOUTHWEST. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP IN
ADVANCE OF THE UPPER LOW MOVING INTO OKLAHOMA AND THE ASSOCIATED
SURFACE LOW AND COLD FRONT. THIS ACTIVITY IS THEN EXPECTED TO
SPREAD NEWD ACROSS THE CWA ON WEDNESDAY NIGHT IN ADVANCE OF THE
UPPER LOW AND SFC SYSTEM. THE THREAT OF THUNDER WILL PERSIST ON
THURSDAY WITH ERN MO AND WRN IL WELL WITHIN THE WARM SECTOR AND
DECENT INSTABILITY INDICATED. DEPENDING ON THE DEGREE OF HEATING
AND INSTABILITY THAT EVOLVES...I LIKE THE POSSIBILITY OF SOME
STRONG TO SEVERE LOW TOP STORMS...MAINLY HAILERS WITH THE COLD AIR
ALOFT AND LOWER FREEZING LEVEL.

WE WILL HAVE TO KEEP AN EYE ON THE RAIN SITUATION. DURING THE
COURSE OF THIS WET STRETCH...UP TO SEVERAL INCHES OF RAIN WILL BE
POSSIBLE. THERE ARE 2 PERIODS WITH THE POTENTIAL OF ORGANIZED
CONVECTION AND THUS HEAVY RAINFALL RATES...AND THAT WOULD BE
TUESDAY NIGHT AND WEDNESDAY NIGHT. ATTM THE GREATEST THREAT AREA
WOULD BE NE MO AND WEST CENTRAL IL WHERE THE SOIL IS WETTEST AND
LOWEST FFG EXISTS. THE RUNOFF COULD PUSH SOME OF THE SMALLER
RIVERS INTO FLOOD AND AT THE VERY LEAST...INCREASE FLOWS ALL
AROUND.

THE DETERMINISTIC MODELS AND GFS ENSEMBLE MEMBERS HAVE COME INTO
BETTER AGREEMENT OVER THE LAST 12H WITH REGARDS TO THE EVOLUTION OF
THE UPPER AIR REGIME BY WEEKS END. THERE IS NOW DECENT CLUSTERING
SHOWING A LARGE DOMINANT VORTEX CENTERED SOMEWHERE IN THE VICINITY
OF SOUTH CENTRAL/SOUTHEAST SE MO 12Z FRIDAY.  THIS VORTEX IS THEN
FORECAST TO MOVE INTO THE LOWER OH VALLEY/TN VALLEY REGION BY 12Z
SAT AND MEANDER INTO THE NERN U.S. BY LATE SUNDAY. PRECIPITATION
CHANCES SHOULD REMAIN RATHER HIGH FRIDAY AND THEN TAPER DOWNWARD
FRIDAY NIGHT INTO SATURDAY AS THE SYSTEM MOVES EAST OF THE AREA.
STILL THE AREA WILL REMAIN IN PRONOUNCED CYCLONIC FLOW THROUGH THE
WEEKEND AND THIS WOULD ARGUE FOR A SLOW EXIT OF CLOUDS.

GLASS

&&

.AVIATION...
/538 PM CST MON MAR 8 2010/

-RA WILL OVERSPREAD THE AREA TOMORROW MORNING AS A SHORTWAVE TROF
OVER THE SRN PLAINS LIFTS NEWD. CURRENT SATELLITE IMAGERY AND
MODEL GUIDANCE SUGGESTS THAT THERE WILL BE A PD OF VFR CONDITIONS
OVER THE SRN PART OF MO/IL AS THE DRY SLOT MOVES OVER THE AREA.
ATTM APPEARS MVFR CIGS WILL PERSIST AT KUIN SINCE THE DRY SLOT
WILL NOT MAKE IT THAT FAR N. BEYOND THE END OF THE 24HR TAF
PD...ADDITIONAL -RA/BR AND IFR CIGS ARE EXPECTED AS THE SYSTEM
CONTINUES SHIFTING EWD.

SPECIFICS FOR KSTL...MID LVL CLDS WILL INCREASE TONIGHT AHEAD OF
THE APPROACHING SHORTWAVE TROF. BANDS OF -RA WILL REACH THE
TERMINAL BETWEEN 12-15Z. -RA WILL END BY EARLY AFTN AS THE DRY
SLOT MOVES OVER THE TERMINAL. AS THE DRY SLOT SHIFTS
EWD...ADDITIONAL -RA/BR AND IFR CIGS ARE EXPECTED EARLY TOMORROW
NIGHT.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 8, 4:00 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CST MON MAR 8 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
400 PM CST MON MAR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY NIGHT...WITH BETTER
CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH THURSDAY. SOME OF
THE STORMS ON THURSDAY COULD BE STRONG WITH THE POTENTIAL FOR HAIL.

PERIODS OF RAIN WILL AFFECT THE AREA THROUGH THE END OF THE WEEK.
THE WET WEATHER COULD CAUSE SMALL STREAMS AND RIVERS TO RISE...
ESPECIALLY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
WHERE THE GROUND IS ALREADY SATURATED FROM RECENT SNOW MELT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:42 PM CSTRiver Flood WarningLSXLewis4 days
Mar 9, 10:29 AM CSTRiver Flood WarningLSXMarion70 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.